MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X18; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X18; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 102035118S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent a cervical spinal procedure (posterior).After drilling with a 2.4mm drill in the lateral mass of c5 left side, a symphony screw 3.5/18mm broke off during insertion in the lateral mass.The broken off part was stuck in the lateral mass.It was taken out of the bone in two steps with a tool.Two steps were necessary because the broken tip broke once more during extraction.After all of the screw tip was taken out, the hole was tapped with a 3.5 tap and then a 3.5mm/16mm screw was inserted.Procedure was completed successfully with a fifteen minute delay.There is concern that fixation may not have been optimal.Patient was okay following surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 and h4.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the 4.0 ply scrw 3.5x18 stuck into the mating device confirming the broken allegation.No other finding can be seen for this device a dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was performed trying to unsuccessfully disassemble the device from the mating device.The overall complaint was confirmed as the observed condition of the 4.0 ply scrw 3.5x18 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition hence the root cause cannot be established.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a dhr evaluation was performed for the finished device product code: 102035118s.Lot number: 423514.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 11-mar-2025.Manufacturing site: jabil le locle.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
4.0 PLY SCRW 3.5X18
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
elba bello
chemin blanc 38
le locle 
SZ  
9083863534
MDR Report Key22844275
Report Number1526439-2025-01073
Device Sequence Number9463516
Product Code NKG
UDI-Device Identifier10705034524399
UDI-Public(01)10705034524399(17)300131(10)423514
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102035118S
Device Lot Number423514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale